Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
September 2, 2001

Other Medications

Question from Dallas, Texas, USA:

I have type 2 diabetes, I recently had some steroid injections to reduce keloid scars, and, a few hours after the injections, my blood sugars were higher than usual. They are not going down despite medicine and exercise. Did these shots cause the elevation? How long does the medication stick around in the body? I know oral steroids do this, but I wasn't sure about shots.

Answer:

The injectable steroids certainly raise your blood sugars for up to five days after injection. Therefore, it is reasonable to have a strategy to address this when it occurs.

JTL

[Editor’s comment: See Your doctor advises using steroids (at the Diabetes Monitor) for more comments on similar situations.

WWQ]